Coming off of oxycodone or any drug is absolutely phenomenal, but there are some real potential withdrawal symptoms that you should be ready to encounter along the way. By learning what these are now, you’ll have a much better idea of what you can expect at this time, once you’ve effectively cut out oxycodone and established a healthier lifestyle.

Symptoms

Oxycodone withdrawal symptoms will affect you in ways you probably wouldn’t have guessed. For instance, you may find yourself running to the bathroom and trying to get to the toilet before you need to vomit. You’re also likely to have some nausea, and your body will start to feel considerably run down too. Uncomfortable muscle aches might seem to pop up out of nowhere, or you might begin to notice a strange increase in your heart rate. Sweating that occurs for seemingly no reason at all and the sudden onset of shaking are both symptoms you can expect to show up at some point during the withdrawal process. They might startle you at first; however, there’s absolutely no need to worry. It’s a good idea to remind yourself as often as possible, that they’re completely normal.

Aside from these, there’s a good chance you’ll begin to notice signs of depression creeping up on you. Persistent diarrhea, teary eyes, and a nose that just won’t stop running are other common oxycodone withdrawal symptoms. Coughing a lot and debilitating anxiety with no end in sight are a couple of others. When taking into account the level of discomfort or pain that normally accompanies these, you’ll find that they’re rather hard to miss. While oxycodone withdrawal symptoms are certainly not desirable ones, it’ll no doubt be worth it in the long run. You’ll feel a lot better about yourself and your ability to conquer this addiction once and for all.

What Determines Their Severity

In general, if you spent a long time on the drug, and your system heavily relied on it during that time, your symptoms will end up being a little worse. They’ll likely last a bit longer too. That being said, your symptoms may show up the same as if you were coming off of heroin.

If you were a light user, however, your symptoms will most certainly reflect that. In this case, you’ll be dealing with ones that make you feel like you’ve ended up with a bad case of the flu. These will typically be less severe than the ones experienced by heavy oxycodone users. You can expect them to be much shorter in duration, as well.

Progression of Symptoms

By now, you’re probably wondering how this all normally plays out for someone, so you can be prepared as much as possible for what’s in store for you. When you first come off of oxycodone, withdrawal symptoms will start to kick in rather quickly. Once you’ve had your last dose of the drug, you’ll see a few hours go by before you tend to notice anything out of the ordinary. At this time, the symptoms will start to appear, and you’ll know very well why they’re happening.

The worst ones occur three to five days after the final dose has been taken. These physical symptoms are followed by the psychological ones about a week after withdrawal began. At this point, anxiety and depression may become intense and extremely difficult to manage.

Shortly after this time, oxycodone will no longer be present in your body. However, there are still other psychological factors that’ll come into play. For example, you may feel guilt for actions you took, while using this drug. Relapse is a real cause for concern at this time, so you’ll need all the support you can get, in order to resist the temptation of starting it up all over again.

Whether you’ve been using oxycodone long-term or short-term, your ability to break the cycle of addiction to this drug will no doubt end up being one of the biggest accomplishments you’ve ever made in your life. While it’s true that the withdrawal symptoms can make it a little bit challenging at the beginning of the whole process, these are what’ll make your victory all the more rewarding.